Home Health & Wellbeing
If you need urgent support, call 999 or go to your nearest A&E. To contact our Crisis Messenger (open 24/7) text THEMIX to 85258.
Read the community guidelines before posting ✨

Reading the instructions AFTER taking the medicine!

Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
I've been on anti-depressants for a couple of months (seroxat) and on Monday I started taking Sudafed decongestant tablets. Today in a moment of boredom I found myself reading the instruction leaflet that came with the Sudafed which I hadn't read earlier as I'd taken Sudafed lots of times before (but not whilst on anti-depressants) and found that it said: DO NOT TAKE THIS PRODUCT IF YOU ARE TAKING OR HAVE TAKEN DRUGS FOR DEPRESSION... IN THE LAST TWO WEEKS. So I stopped taking the Sudafed tonight and now I'm sat here wondering if I'm about to drop dead or whatever. Does anyone know anything about this sort of thing or why you can't mix the two? Have any of you taken the two together in the past? What happened to you if you have?

Comments

  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    The effects of Sudafed wear off fairly quickly, so you should be OK if you don't take any more. How about switching to a nasal spray decongestant or using some steam?
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    Thanks Karla. After posting that last night I did a search using google and found that sometimes people taking certain anti-depressants have had some serious side effects which kind of scared me so today I phoned NHS Direct and discussed the thing with them and they assured me that with the one I'm on I'm not about to die but that I mustn't take anymore Sudafed and that I should see a Pharmacist tomorrow. So I've guess I've learnt a lesson about reading the instructions BEFORE taking anything!
  • Former MemberFormer Member Posts: 1,876,323 The Mix Honorary Guru
    If you're taking any medicine (like for depression or birth control pills or whatever), you should always make sure to find out if taking other medicines will affect the ones you are already taking. For example, if you are on the Pill, you shouldn't take any drugs for depression if they have St. John's Wort in them, because it will lessen the effectiveness of the Pill. And I'm sure some medications do the same for depression pills.
Sign In or Register to comment.